MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH ELECTROSURGICAL GENERATOR "CELON ELITE ESG-200", B TYPE; ELECTROSURGICAL SYSTEM GENERATOR

OLYMPUS WINTER & IBE GMBH ELECTROSURGICAL GENERATOR "CELON ELITE ESG-200", B TYPE; ELECTROSURGICAL SYSTEM GENERATOR
Model Number WA90002A
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Necrosis (1971)
Date of Event 07/08/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported by an olympus territory manager, the patient's turbinate was being overtreated during a submucosal resection (smr) procedure using the electrosurgical generator.It was reported the output from the handpiece was high and the tissue experienced necrosis.The customer was advised to turn down the output of the device.The procedure was completed without delay, and there were no reports of a device malfunction.It was reported the device was inspected prior to the procedure, and no anomalies were found.Follow-up with the physician indicated the necrosis issue was noted at the first follow-up appointment after the procedure.The physician reported three (3) patients experienced necrosis of the head and mid-body of the inferior turbinate.There were allegedly no clinical symptoms, but the physician had a concern for long term empty nose syndrome.The tissue necrosis was treated with debridement and observation.The physician reported 2 devices were involved with the event: wa90002a, serial (b)(4), and wb990310, lot 1000084723.The 3 patients involved and the corresponding devices are as follows: case with patient identifier (b)(6) reports 75 year old asian male, wa90002a; case with patient identifier (b)(6) reports 75 year old asian male, wb990310; case with patient identifier (b)(6) reports 49 year old asian male, wa90002a; case with patient identifier (b)(6) reports 49 year old asian male, wb990310; case with patient identifier (b)(6) reports 52 year old white female, wa90002a; case with patient identifier (b)(6) reports 52 year old white female, wb990310.
 
Additional Manufacturer Narrative
The device referenced in this report has not been returned to olympus for evaluation.The dhr for this device was reviewed and all records indicated the product was manufactured according to all applicable procedures and met final product release criteria.No abnormalities were found.A definitive root cause was not identified and the product was not returned to olympus.Based on the available information, the legal manufacturer determined the probable cause of the reported issue is likely due to user error.Olympus will continue to monitor the field performance of the device.This event has been reported by the importer on mdr# 2429304 - 2022 - 00054.

Brand Name
ELECTROSURGICAL GENERATOR "CELON ELITE ESG-200", B TYPE
Common Device Name
ELECTROSURGICAL SYSTEM GENERATOR
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg 22045
GM  22045
Manufacturer Contact
daniel wladow
kuehnstrasse 61
hamburg 22045
GM   22045
4940669662955
MDR Report Key15414562
Report Number9610773-2022-00397
Device Sequence Number17520916
Product Code GEI
UDI-Device Identifier04042761082969
UDI-Public04042761082969
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K160639
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberWA90002A
Device Catalogue NumberWA90002A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/24/2022
Initial Report FDA Received Date09/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/14/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
WB990310, LOT 1000084723
Outcome Attributed to Adverse Event Other;
Patient Age49 YR
Patient SexMale
Patient RaceAsian